Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 10, 2001, 11:03 PM CDT for Pulaski County, Arkansas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 11:03 PM CDT (04:03 UTC)
- Expired
- Aug 11, 2001, 12:30 AM CDT
- In force
- 87 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 110405
FFWLIT
ARC119-110530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 PM CDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 1230 AM CDT
* AT 1100 PM...LOCAL OFFICIALS REPORTED FOURCHE CREEK WAS OUT OF ITS
BANKS IN BOYLE PARK. AT LEAST ONE CAR HAS BEEN CARRIED AWAY BY THE
RISING WATER. RADAR INDICATED THAT THE HEAVIEST RAIN HAD MOVED SOUTH
OF LITTLE ROCK...BUT RUNOFF WILL CONTINUE AT LEAST THROUGH MIDNIGHT.
&&
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3487 9272 3480 9255 3460 9231 3460 9221
3452 9219 3452 9204 3464 9211 3501 9208
3502 9219 3493 9223 3493 9241 3485 9244
3494 9246 3493 9264
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:55 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 3:55 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 PM CDT FRI AUG 10 2001 MODELS IN FAIR AGREEMENT TODAY. COLD FRONT ON NORTHWEST ARKANSAS-MISSOURI BORDER THIS AFTERNOON WILL CONTINUE TO DRIFT INTO ARKANSAS TONIGHT. FRONT SHOULD GET TO CENTRAL ARKANSAS SOMETIME DURING THE DAY ON SATURDAY. WILL CONTINUE CHANCE POPS FOR THE STATE TONIGHT WITH HIGHEST VALUES IN THE NORTH. WITH FRONT IN THE STATE ON SATURDAY...WILL GO WITH THUNDERSHOWERS LIKELY IN THE NORTH AND CHANCE POPS IN THE SOUTH. FRONT SHOULD MOVE OUT OF THE STATE SUNDAY NIGHT. WILL CONTINUE CHANCE POPS SUNDAY...AND IN THE CENTRAL AND SOUTH SUNDAY NIGHT. THEN DRY WEATHER BACK ON TAP FOR MUCH OF THE COMING WEEK. NGM MOS TEMPERATURES AND POPS NOT TOO FAR OUT OF LINE SO ONLY A FEW ADJUSTMENTS MADE. (22) .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| Aug 10, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 45 min |
| Aug 10, 8:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 33 min |
| Aug 10, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 25 min |
| Aug 10, 9:37 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.